MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a 67-year-old female patient (170 lbs) underwent an atrial fibrillation (afib) ablation procedure with thermocool® smart touch® sf uni-directional navigation catheter and the patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that the device was burning on the roof and physician felt a pop.Afterwards a pericardial effusion started forming and then immediately they performed a pericardiocentesis.The physician didn¿t specify on what their opinion was regarding the cause of this adverse event but did not blame the catheter.There were no product issues before the adverse event.Patient was stable after pericardial effusion.The patients¿ symptoms improved.Patient was sent to a recovery unit post case - unsure how long duration of stay.A smartablate generator was used in the event with the correct catheter settings selected on the smartablate generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.A baylis needle was used for transseptal puncture.The event occurred during the ablation phase.An irrigated catheter was used in the event, the flow setting was high 15no error messages were observed on biosense webster equipment during the procedure.The catheter is available for return.
 
Additional Manufacturer Narrative
On 11-oct-2022, additional information was received indicating the cardiac tamponade occurred during ablation while burning in the posterior wall.Effusion was observed after the physician felt a pop and verified with ice imaging.Additionally, an updated lot number was received.As such, field d4.Lot has been updated from the number previously reported 307912254l to 30791254l.The manufactured date and expiration date have also been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.Device investigation details: the device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation performed for the finished device with lot number 30791254l identified no internal actions related to the reported complaint condition during the review.Still no device has been received for analysis, as such, no product investigation can be performed, and the customer complaint cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a 67-year-old female patient (170 lbs) underwent an atrial fibrillation (afib) ablation procedure with thermocool® smart touch® sf uni-directional navigation catheter and the patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that the device was burning on the roof and physician felt a pop.Afterwards a pericardial effusion started forming and then immediately they performed a pericardiocentesis.The physician didn¿t specify on what their opinion was regarding the cause of this adverse event but did not blame the catheter.There were no product issues before the adverse event.Patient was stable after pericardial effusion.The patients¿ symptoms improved.Patient was sent to a recovery unit post case - unsure how long duration of stay.Device investigation details: the device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation performed for the finished device with lot number 30791254l identified no internal actions related to the reported complaint condition.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, if the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH® SF UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15524210
Report Number2029046-2022-02361
Device Sequence Number16777368
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public10846835009798
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberD134703
Device Catalogue NumberD134703
Device Lot Number30791254L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer10/11/2022
05/25/2023
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date11/23/2022
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS C1 71CM TRANSSEPTAL NEEDLE; CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US; SMARTABLATE PUMP KIT-US
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight77 KG